Alert archive / Nevada / River Flood Warnings in 2023

River Flood Warning 13, NWS Elko, NV

May 25, 2023Elko County, Nevada

NWS Elko, NV issued this river flood warning at May 25, 2023, 12:09 AM PDT for Elko County, Nevada. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2023, 12:09 AM PDT (07:09 UTC)
Expired
May 27, 2023, 12:10 PM PDT
In force
60 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
Minor

County Elko County, NV

The radar

The Elko radar (KLRX), 114 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamoille Creek near Lamoille (LCLN2).

Action stage
4 ft
Minor stage
4.8 ft
Moderate stage
5.5 ft
Major stage
6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

807 
WGUS45 KLKN 250709
FLWLKN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Elko NV
1209 AM PDT Thu May 25 2023

...The National Weather Service in Elko NV has issued a Flood 
Warning for the following rivers in Nevada...

  Lamoille Creek Above Lamoille affecting Elko County.

.Heavy rain will fall on a deep primed snowpack leading to the melt 
increasing. Flows in rivers will increase quickly and reach critical 
levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 100 PM PDT.

&&


NVC007-252000-
/O.NEW.KLKN.FL.W.0013.230525T0709Z-000000T0000Z/
/LCLN2.1.RS.230525T0250Z.230525T0500Z.000000T0000Z.UU/
1209 AM PDT Thu May 25 2023

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER 
NOTICE...
...REPLACES RIVER FLOOD ADVISORY...

* WHAT...Minor flooding is occurring.

* WHERE...Lamoille Creek Above Lamoille.

* WHEN...From early this morning until further notice.

* IMPACTS...At 4.8 feet, Flood stage at the powerhouse gage location 
  in lamoille canyon. Minor flooding can occur in the town of 
  lamoille. Water can seep into basements near the river.

* ADDITIONAL DETAILS...
  - At 11:55 PM PDT Wednesday the stage was 4.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:55 PM PDT Wednesday was 5.0 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 4.8 feet.
  - Flood History...This crest compares to a previous crest of
    6.1 feet on 06/03/1995.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4070 11546 4070 11548 4072 11548 4073 11549
      4075 11549 4077 11548 4082 11543 4087 11542
      4091 11543 4094 11545 4097 11542 4088 11539
      4079 11542


$$

96
3 follow-up statements
836 
WGUS85 KLKN 251801
FLSLKN

Flood Statement
National Weather Service Elko NV
1101 AM PDT Thu May 25 2023

...The Flood Warning continues for the following rivers in Nevada...

  Lamoille Creek Above Lamoille affecting Elko County.

.Heavy rain will fall on a deep primed snowpack leading to the melt 
increasing. Flows in rivers will increase quickly and reach critical 
levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued tomorrow after 1000 AM PDT.

&&


NVC007-262015-
/O.CON.KLKN.FL.W.0013.000000T0000Z-000000T0000Z/
/LCLN2.1.RS.230525T0250Z.230525T0500Z.000000T0000Z.UU/
1101 AM PDT Thu May 25 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Lamoille Creek Above Lamoille.

* WHEN...Until further notice.

* IMPACTS...At 4.8 feet, Flood stage at the powerhouse gage location 
  in lamoille canyon. Minor flooding can occur in the town of 
  lamoille. Water can seep into basements near the river.

* ADDITIONAL DETAILS...
  - At 11:55 PM PDT Wednesday the stage was 4.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 AM PDT Thursday was 5.0 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 4.8 feet.
  - Flood History...This crest compares to a previous crest of
    6.1 feet on 06/03/1995.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4070 11546 4070 11548 4072 11548 4073 11549
      4075 11549 4077 11548 4082 11543 4087 11542
      4091 11543 4094 11545 4097 11542 4088 11539
      4079 11542


$$

86
689 
WGUS85 KLKN 262001
FLSLKN

Flood Statement
National Weather Service Elko NV
101 PM PDT Fri May 26 2023

...The Flood Warning continues for the following rivers in Nevada...

  Lamoille Creek Above Lamoille affecting Elko County.

.Locally moderate to heavy rain rain will fall on a deep primed 
snowpack leading to the melt increasing. Flows in rivers will 
increase quickly and reach critical levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday afternoon at 100 PM PDT.

&&


NVC007-272000-
/O.CON.KLKN.FL.W.0013.000000T0000Z-000000T0000Z/
/LCLN2.1.RS.230525T0250Z.230525T0500Z.000000T0000Z.UU/
101 PM PDT Fri May 26 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Lamoille Creek Above Lamoille.

* WHEN...Until further notice.

* IMPACTS...At 4.8 feet, Flood stage at the powerhouse gage location 
  in lamoille canyon. Minor flooding can occur in the town of 
  lamoille. Water can seep into basements near the river.

* ADDITIONAL DETAILS...
  - At 11:55 PM PDT Wednesday, May 24 the stage was 4.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:55 PM PDT Wednesday was 5.0 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 4.8 feet.
  - Flood History...This crest compares to a previous crest of
    6.1 feet on 06/03/1995.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4070 11546 4070 11548 4072 11548 4073 11549
      4075 11549 4077 11548 4082 11543 4087 11542
      4091 11543 4094 11545 4097 11542 4088 11539
      4079 11542


$$

88
328 
WGUS85 KLKN 271910
FLSLKN

Flood Statement
National Weather Service Elko NV
1210 PM PDT Sat May 27 2023

...The Flood Warning is replaced with a River Flood Advisory for the 
following rivers in Nevada...

  Lamoille Creek Above Lamoille affecting Elko County.

.Creek levels are slowly trending downward, thus the Flood Warning 
is being replaced by a Flood Advisory.

NVC007-272015-
/O.CAN.KLKN.FL.W.0013.000000T0000Z-000000T0000Z/
/LCLN2.1.RS.230525T0250Z.230525T0500Z.000000T0000Z.UU/
1210 PM PDT Sat May 27 2023

...FLOOD WARNING HAS BEEN REPLACED WITH A RIVER FLOOD ADVISORY...

The Flood Warning has been replaced with a River Flood Advisory for
  the Lamoille Creek Above Lamoille.

* ADDITIONAL DETAILS...
  - At 12:40 PM PDT Saturday the stage was 4.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:40 PM PDT Friday was 4.6 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4070 11546 4070 11548 4072 11548 4073 11549
      4075 11549 4077 11548 4082 11543 4087 11542
      4091 11543 4094 11545 4097 11542 4088 11539
      4079 11542


$$

85

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at May 24, 12:36 PM PDT, 11 hours 33 minutes earlier.

Area forecast discussion, May 24, 12:36 PM PDT, 11 hours 33 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1236 PM PDT Wed May 24 2023

.SYNOPSIS...Showers and thunderstorms will develop daily through
at least Friday, with the heavier showers expected across mainly
Elko county. Potential exist for more servere thunderstorms today
with smail hail and gusty winds likely. Storms that develop over
snow covered mountains will have the potential to cause rapid snow
melt, and further impact creeks, streams and rivers in the coming
days.

&&

.SHORT TERM...Today through Thursday night.

Showers are once again expected to build over the stalled frontal
boundary sitting over the central portion of our CWA. Scatter to
isolated thunderstorms are expect to mix-in with these showers as
models see higher CAPE values spread out across Northeastern
Nevada. Potential does exist for these higher CAPE values to
provide enough energy to create isolated severe thunderstorms this
afternoon. However, storms producing small hail and gusty winds
are more likely. On the other hand, heavier rain amounts will also
be likely as models see the frontal boundary feed more moisture
in. As it stands, guidance is seeing heaviest totals focused in
Northern Elko county where half an inch of precipitation is
possible. Flooding potential will be on the rise for the day with
potential for these storms to train over areas and bring isolated
flash flooding. To further chances in the mountains, decent
amounts of snow pack still exist in the high elevations with
locations above 8000 ft still holding double digit snow water
equivalent. These amounts could serve to further increase the
flooding potential as any rain on snow that occurs will lead to
rapid melting of the remaining snow pack. Currently, a Flash Flood
Watch is out for Northern Elko County and Ruby Mountains/East
Humboldt Range until 10 pm tonight as a combination of rapid snow
melt and heavier rainfall are more likely to occur there.

Heading into Thursday, models expect the slow movement of the
trough and it closed upper-level low to keep the frontal boundary
over the Silver State. More showers and thunderstorms will likely
follow for the afternoon. However, latest guidance is expecting
the overall intensity to be lower than these last few days.
Temperature wise, afternoon highs will look to stay in the 60s to
low 70s for today and tomorrow. Meanwhile, overnight lows will
stick in the 40s to 50s for tonight and tomorrow night.

.LONG TERM...Friday through next Wednesday. All models are
showing a continuation of the active and wet weather we've been
experiencing. The solutions are showing an upper low closing off
and remaining rather stationary over the forecast area. This will
help to keep the threat of afternoon and evening showers and
thunderstorms to much of the area through the long term period.
High temperatures will generally be in the 70s to maybe low 80s,
while overnight lows will be in the 40s and 50s. Breezes are
possible each afternoon with speeds of about 25 mph. A threat for
convective wind gusts to 50 mph and small hail are possible with
any afternoon storm.

&&

.AVIATION...Widespread showers and thunderstorms will again be
present today and this evening. Overall, main concerns will be
thunderstorms moving on terminal with gusty and erratic outflow
winds of 40+ kts along with brief reductions in visibility from
heavy rainfall resulting in MVFR and possibly IFR conditions.
Small hail is also expected. Thunderstorm and shower induced IMC
can also cause mountain obscurations throughout the region. Active
weather trends lighter overnight with the bulk of the activity
coming to an end by 05Z.

KTPH remains AMD NOT SKED.

&&

.HYDROLOGY...River and stream flows remain high and swift as
snowpack continues to melt from central and northern Nevada
mountains. A more active weather pattern is forecast to persist
for the week and another round of rain showers and thunderstorms
will develop this afternoon. Probabilities initially remain low
that any given thunderstorm will cause increased hydrologic
impacts. However, slow-moving and training showers and
thunderstorms impacting quicker responding feeder streams may
produce increased flooding concerns, especially Tuesday when
activity looks to be greatest. Given the potential Tuesday, an
EFS/Hydrologic Outlook has been posted for the northeastern and
eastern portions of Elko County. Overall flows should at least
moderate, but slower responding larger streams and rivers will
continue to run high thru mid week. The Humboldt is forecast to
continue to gradually rise into the middle of the week.

A Flood Warning is in effect for the Humboldt River at Comus and
remains in minor flood stage.

A Flood Warning is in effect for the Humboldt River at Battle
Mountain and remains in minor flood stage.

A Flood Warning is in effect for the Bruneau River at Rowland and
remains in minor flood stage.

A Flood Warning is in effect for the Marys River at Deeth and
remains in minor flood stage.

Flood Advisories for...
   * Salmon Falls Creek near San Jacinto
   * Lamoille Creek near Lamoille
   * Humboldt River at Palisade
   * Humboldt River at Elko
   * Humboldt River at Carlin

&&

.LKN Watches/Warnings/Advisories...
Flood Watch until 10 PM PDT this evening Northern Elko County...
Ruby Mountains and East Humboldt Range.

&&

94/86/86

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:02 AM PDTRiver Flood AdvisoryLKNElko37 hr
May 25, 8:52 AM PDTFlood WatchLKNElko, Eureka, Humboldt, Lander, Nye, White Pine13 hr
May 25, 12:08 PM PDTSpecial Weather StatementLKN37 min
May 25, 12:10 PM PDTSpecial Weather StatementLKNEureka35 min
May 25, 12:29 PM PDTAreal Flood AdvisoryLKNLander3 hr
May 25, 12:34 PM PDTSpecial Weather StatementLKN26 min
May 25, 12:50 PM PDTSpecial Weather StatementLKN25 min
May 25, 12:58 PM PDTAreal Flood AdvisoryLKNLander3 hr
May 25, 1:19 PM PDTSpecial Weather StatementLKN26 min
May 25, 1:25 PM PDTSpecial Weather StatementLKNEureka35 min
May 25, 1:27 PM PDTSpecial Weather StatementLKNEureka33 min
May 25, 1:40 PM PDTSpecial Weather StatementLKNLander35 min
May 25, 1:41 PM PDTSpecial Weather StatementLKN34 min
May 25, 1:50 PM PDTSpecial Weather StatementLKNLander25 min
May 25, 1:53 PM PDTSpecial Weather StatementLKNEureka37 min
May 25, 1:58 PM PDTSpecial Weather StatementLKNLander32 min
May 25, 2:04 PM PDTSpecial Weather StatementLKN26 min
May 25, 2:08 PM PDTSpecial Weather StatementLKN37 min
May 25, 2:14 PM PDTSpecial Weather StatementLKNLander31 min
May 25, 2:17 PM PDTSpecial Weather StatementLKNLander28 min
May 25, 2:19 PM PDTSpecial Weather StatementLKNLander26 min
May 25, 2:22 PM PDTAreal Flood AdvisoryLKNEureka, Lander4 hr
May 25, 2:28 PM PDTSpecial Weather StatementLKNLander32 min
May 25, 2:35 PM PDTSpecial Weather StatementLKN25 min
May 25, 2:37 PM PDTSpecial Weather StatementLKN23 min
May 25, 2:40 PM PDTSpecial Weather StatementLKN35 min
May 25, 2:46 PM PDTSpecial Weather StatementLKNElko29 min
May 25, 2:51 PM PDTAreal Flood AdvisoryLKNNye4 hr
May 25, 2:52 PM PDTSpecial Weather StatementLKNElko23 min
May 25, 2:55 PM PDTSpecial Weather StatementLKNLander35 min
May 25, 3:00 PM PDTSpecial Weather StatementLKNLander30 min
May 25, 3:05 PM PDTSpecial Weather StatementLKN25 min
May 25, 3:05 PM PDTSpecial Weather StatementLKN25 min
May 25, 3:08 PM PDTSpecial Weather StatementLKNElko37 min
May 25, 3:14 PM PDTSpecial Weather StatementLKNLander31 min
May 25, 3:16 PM PDTSpecial Weather StatementLKN29 min
May 25, 3:23 PM PDTAreal Flood AdvisoryLKNLander5 hr
May 25, 3:30 PM PDTSpecial Weather StatementLKN30 min
May 25, 3:34 PM PDTSpecial Weather StatementLKNEureka26 min
May 25, 3:37 PM PDTSpecial Weather StatementLKNLander23 min
May 25, 3:43 PM PDTSpecial Weather StatementLKN32 min
May 25, 4:05 PM PDTSpecial Weather StatementLKN25 min
May 25, 4:20 PM PDTSpecial Weather StatementLKN25 min
May 25, 4:42 PM PDTSpecial Weather StatementLKN33 min

Nearby

River Flood Warnings in Nevada, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.